Alert archive / Arizona / Flash Flood Warnings in 2015
Flash Flood Warning 26, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Aug 27, 2015, 11:11 AM MST for Yavapai County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2015, 11:11 AM MST (18:11 UTC)
- Expired
- Aug 27, 2015, 2:15 PM MST
- In force
- 3 hr
- Issued by
- NWS Flagstaff, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 100 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 6.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 559 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 1067 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337
WGUS55 KFGZ 271811
FFWFGZ
AZC025-272115-
/O.NEW.KFGZ.FF.W.0026.150827T1811Z-150827T2115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1111 AM MST THU AUG 27 2015
THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA...
* UNTIL 215 PM MST
* AT 1108 AM MST...DOPPLER RADAR INDICATED THAT THUNDERSTORMS HAD
PRODUCED RAINFALL OF UP TO AN INCH AND A HALF IN FORTY MINUTES
JUST EAST OF WALKER. AN INCH AND A HALF OF RAIN HAS ALREADY FALLEN
JUST WEST OF MAYER AS WELL. HEAVY RAIN CONTINUES OVER THE
AREA. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WALKER...MAYER AND POLAND JUNCTION.
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LITTLE WOLF
CREEK...CEDAR CREEK...HACKBERRY CREEK...PINE CREEK...WOLF CREEK...
LYNX CREEK...CHAPARRAL GULCH...GRAPEVINE CREEK...AGUA FRIA RIVER AND
BIG BUG CREEK.
THIS INCLUDES STATE ROUTE 69 BETWEEN MILE MARKERS 268 AND 279.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS
WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER
THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH
TO SWEEP VEHICLES OFF THE ROAD.
&&
LAT...LON 3451 11223 3437 11219 3435 11235 3451 11240
$$2 follow-up statements
310 WGUS75 KFGZ 271928 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1228 PM MST THU AUG 27 2015 AZC025-272115- /O.CON.KFGZ.FF.W.0026.000000T0000Z-150827T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI- 1228 PM MST THU AUG 27 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM MST FOR CENTRAL YAVAPAI COUNTY... AT 1223 PM MST...DOPPLER RADAR INDICATED THAT LIGHT RAIN WAS FALLING OVER PORTIONS OF THE WARNED AREA...BOTH EAST OF WALKER AND SOUTHWEST OF MAYER. RADAR ESTIMATES THAT IN EXCESS OF TWO INCHES OF RAIN FELL A FEW MILES WEST OF MAYER. HOWEVER...ONLY ABOUT ONE HALF INCH OF RAIN HAS FALLEN IN THE PAST HOUR. FLASH FLOODING MAY BE ONGOING. IN PARTICULAR...MOTORISTS ON STATE HIGHWAY 69 SHOULD WATCH FOR WATER RUNNING OVER THE ROADWAY. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... WALKER...MAYER AND POLAND JUNCTION. THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...LITTLE WOLF CREEK...CEDAR CREEK...HACKBERRY CREEK...PINE CREEK...WOLF CREEK... LYNX CREEK...CHAPARRAL GULCH...GRAPEVINE CREEK...AGUA FRIA RIVER AND BIG BUG CREEK. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3451 11223 3437 11219 3435 11235 3451 11240 $$
732 WGUS75 KFGZ 272105 FFSFGZ FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 205 PM MST THU AUG 27 2015 AZC025-272113- /O.CAN.KFGZ.FF.W.0026.000000T0000Z-150827T2115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YAVAPAI- 205 PM MST THU AUG 27 2015 ...THE FLASH FLOOD WARNING FOR CENTRAL YAVAPAI COUNTY IS CANCELLED... NO RAIN IS CURRENTLY FALLING IN THE WARNING AREA. FLOOD WATERS ARE LIKELY IN THE PROCESS OF RECEDING...AND ARE NOT EXPECTED TO POSE A THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3451 11223 3437 11219 3435 11235 3451 11240 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 27, 9:25 AM MST, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 27, 9:25 AM MST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 925 AM MST THU AUG 27 2015 .SYNOPSIS...AN ACTIVE MONSOON PATTERN WILL CONTINUE FRIDAY... ESPECIALLY OVER HIGHER TERRAIN. SOME DRYING WILL DEVELOP TO THE WEST OVER THE WEEKEND AND INTO NEXT WEEK AS SOUTHWEST FLOW INCREASES ALONG THE WEST COAST. TEMPERATURES WILL PEAK OVER THE NEXT FEW DAYS...BEFORE GRADUALLY COOLING NEXT WEEK. && .DISCUSSION... IT LOOKS LIKE ANOTHER ACTIVE THUNDERSTORM DAY TODAY ACROSS NRN AZ. THIS MORNINGS SOUNDING FROM BELLEMONT SHOWING GOOD INSTABILITY. STORM STEERING WINDS ARE WESTERLY NOW BUT FORECAST TO BECOME LIGHT NORTHEAST BY THIS EVENING. THE NORTHEASTERLY DIRECTION MAY ALLOW STORMS TO MOVE FROM THE RIM INTO NRN GILA AND YAVAPAI COUNTIES THIS EVENING. && .PREV DISCUSSION 435 AM...MONSOON MOISTURE WILL CONTINUE TO RE- CIRCULATE UNDER A MODERATELY STRONG RIDGE THROUGH FRIDAY. FLOW WILL BECOME RATHER WEAK AND UNORGANIZED DURING THIS PERIOD. THIS WILL CHANGE THE CHARACTER OF STORM ACTIVITY...FROM BEING SOMEWHAT DYNAMICALLY DRIVEN...TO SLOW MOVING TERRAIN-BASED STORMS. BY THE WEEKEND AND INTO NEXT WEEK...A DEEPENING LONG WAVE TROUGH OFF THE WEST COAST WILL PUSH THE RIDGE EAST OF OUR STATE. INCREASING SOUTHWEST FLOW MAY DRY OUT THE WESTERN ZONES...BUT THE EASTERN AND CENTRAL ZONES WILL HAVE AN INCREASING THREAT OF SEVERE WEATHER. THIS DUE TO LINGERING MOISTURE AND EJECTING S/WVS THAT WILL INCREASE SHEAR AND DYNAMIC FORCING. OUR TEMPERATURES WILL PEAK OVER THE NEXT FEW DAYS...BEFORE GRADUALLY COOLING NEXT WEEK. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS NORTHERN ARIZONA THROUGH 02Z FRI. THUNDERSTORMS WILL GENERALLY BE MOVING TOWARD THE SOUTHEAST BETWEEN 5 TO 10 KNOTS. IFR CONDITIONS WITH ERRATIC...GUSTY SURFACE WINDS WILL DEVELOP NEAR THE STRONGEST STORMS. THUNDERSTORM ACTIVITY WILL DIMINISH AFT 02Z FRIDAY. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...DL / PETERSON AVIATION...DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 27, 6:21 AM MST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 621 AM MST THU AUG 27 2015 AZZ004>018-037>040-271515- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 621 AM MST THU AUG 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO... NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AND TONIGHT MONSOON MOISTURE REMAINS OVER THE SOUTHWEST TODAY. STORM MOTION WILL BE LESS TODAY DUE TO A RIDGE BUILDING OVERHEAD. THIS WILL INCREASE THE CHANCE FOR ISOLATED HEAVY RAINFALL...BUT SLIGHTLY DECREASE THE CHANCE FOR LARGER HAIL. THE BEST CHANCE FOR STORMS TODAY WILL BE ALONG AND SOUTH OF THE MOGOLLON RIM AND WHITE MOUNTAINS. STORM MOTION WILL BE TO THE EAST AND SOUTHEAST. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SIMILAR CONDITIONS TO TODAY ARE EXPECTED ON FRIDAY. A DRYING TREND WILL DEVELOP IN THE WESTERN ZONES OVER THE WEEKEND AND INTO EARLY NEXT WEEK. PORTIONS OF CENTRAL AND EASTERN ARIZONA WILL REMAIN ACTIVE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE BY CALLING 1-888-745-1637.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 5:48 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 27 min |
| Aug 27, 5:47 AM MST | Areal Flood Advisory | FGZ | Coconino | 8 hr |
| Aug 27, 11:35 AM MST | Severe Thunderstorm Warning | FGZ | Navajo | 25 min |
| Aug 27, 12:09 PM MST | Areal Flood Advisory | FGZ | Navajo | 3 hr |
| Aug 27, 1:07 PM MST | Flash Flood Warning | FGZ | Yavapai | 3 hr |
| Aug 27, 1:22 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 38 min |
| Aug 27, 1:39 PM MST | Special Weather Statement | FGZ | 51 min | |
| Aug 27, 1:53 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Aug 27, 1:57 PM MST | Areal Flood Advisory | FGZ | Apache | 3 hr |
| Aug 27, 2:24 PM MST | Flash Flood Warning | FGZ | Gila | 3 hr |
| Aug 27, 3:40 PM MST | Areal Flood Advisory | FGZ | Yavapai | 3 hr |
| Aug 27, 3:49 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 24 min |
Nearby
Flash Flood Warnings in Arizona, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.